South Carolina, 2014Damaging Winds in South Carolina, September 3, 2014
September 3, 2014 · NWS CAE · 5 events in 4 counties and zones
Thunderstorms developed over a few areas of the state with some producing some wind damage taking down trees.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $9,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed over a few areas of the state with some producing some wind damage taking down trees.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Sep 3, 1:09 PM EST, 53 minutes earlier.
Area forecast discussion, Sep 3, 1:09 PM EST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
209 PM EDT WED SEP 3 2014
.SYNOPSIS...
HIGH PRESSURE CENTERED OFF THE SOUTHEAST COAST WILL CIRCULATE
MOIST AIR INTO THE FORECAST AREA THROUGH THURSDAY. A PERSISTENT
UPPER RIDGE WILL HELP MAINTAIN THE HOT TEMPERATURES.
&&
.NEAR TERM /THROUGH TONIGHT/...
RIDGE ALOFT AND A MOIST SOUTHEASTERLY LOW LEVEL FLOW WILL
CONTINUE OVER THE ARE THROUGH TONIGHT. WEATHER CONDITIONS WILL BE
SIMILAR TO THOSE OVER THE PAST SEVERAL DAYS. EXPECT SCATTERED
THUNDERSTORMS THIS AFTERNOON AND EVENING. BEST CHANCE IS TO THE
NORTH AND WEST OF INTERSTATE 20 AS INDICATED BY HIGH RESOLUTION
MODELS. RAIN CHANCE IS IN THE 30 TO 35 PERCENT RANGE.
THUNDERSTORM COVERAGE SHOULD BEGIN DECREASING DURING THE EVENING.
HIGH LOW-LEVEL MOISTURE AND COOLING WITH LIGHT WIND SHOULD RESULT
IN AREAS OF FOG DURING THE EARLY MORNING HOURS.
RECENT VERIFICATION FAVORS THE WARMER TEMPERATURE GUIDANCE.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
HIGH PRESSURE AT THE SURFACE WILL REMAIN OFF THE SOUTHEAST COAST
THROUGH THE PERIOD. THIS WILL KEEP A MOIST ONSHORE FLOW MOVING
INTO THE REGION. STRONG HEATING DURING THE AFTERNOON WILL COMBINE
WITH DEEP MOISTURE AND SOME CONVERGENCE ASSOCIATED WITH A LEE-SIDE
TROUGH AND SEA-BREEZE FRONT TO HELP SUPPORT THUNDERSTORMS
THURSDAY. THE LIMITING FACTOR BOTH DAYS WILL BE THE STRENGTH OF
THE UPPER RIDGE ACROSS THE REGION...WHICH SHOULD HELP LIMIT
THUNDERSTORM COVERAGE. WENT WITH GENERAL MODEL CONSENSUS OF POPS
BETWEEN 20 AND 30 PERCENT. TEMPERATURES REMAIN WARM...AND WENT
SLIGHTLY WARMER THAN CONSENSUS.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
THE LONGER RANGE MODELS CONTINUE TO DISPLAY A COLD FRONT MOVING
TOWARDS AND INTO THE REGION SATURDAY AFTERNOON/EVENING...WITH THE
FRONT THEN STALLING JUST TO THE SOUTH OF THE FORECAST AREA EARLY
NEXT WEEK. DUE TO THE FRONTAL PASSAGE...AND ITS PROXIMITY TO THE
AREA NEXT WEEK...THERE WILL CONTINUE TO BE A CHANCE OF SHOWERS AND
THUNDERSTORMS EACH DAY THROUGH THE PERIOD. DUE TO THE FRONTAL
PASSAGE...TEMPERATURES SHOULD DROP BACK DOWN TO NEAR NORMAL
NUMBERS.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
MAINLY VFR CONDITIONS THROUGH THE PERIOD. SCATTERED THUNDERSTORMS
WILL DEVELOP DURING THE AFTERNOON WITH THE BEST CHANCE TO THE
NORTH AND WEST OF AREA TERMINAL. STORMS MAY LINGER INTO THE
EVENING. STORM PROBABILITIES ARE IN THE 30-35 PERCENT RANGE SO NOT
HIGH ENOUGH PROBABILITY TO INCLUDE MENTION IN TAFS AT THIS TIME.
AS WAS THE CASE LAST NIGHT...WITH HIGH LOW LEVEL MOISTURE AND
NOCTURNAL COOLING WILL LIKELY SEE AREAS OF FOG DEVELOP AFTER 09Z.
AT THIS TIME WILL MENTION IFR CIGS AND VSBYS IN OGB AND AGS TAFS
BETWEEN 1000 AND 13OO GMT.
EXTENDED AVIATION OUTLOOK...RESTRICTIONS POSSIBLE IN LATE NIGHT
AND EARLY MORNING STRATUS AND FOG. SCATTERED MAINLY AFTERNOON
SHOWERS AND THUNDERSTORMS THROUGH SUNDAY.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
Hazardous weather outlook, Sep 3, 2:43 AM EST, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
343 AM EDT WED SEP 3 2014
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-040800-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
343 AM EDT WED SEP 3 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
A FEW OF THE THUNDERSTORMS THIS AFTERNOON AND EVENING COULD
POSSIBLY CONTAIN DAMAGING WIND. LOCALIZED FLOODING WILL ALSO BE
POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Thunderstorm Wind, Saluda
- When
- September 3, 2:02 PM EST to 2:06 PM EST
- Where
- Saluda County, 2.67 mi ENE of Dennis Xrds
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 34.090, -81.680
Saluda dispatch reported powerlines down on Denny Hwy at Bethany Schoolhouse Road.
Thunderstorm Wind, Saluda
- When
- September 3, 2:25 PM EST to 2:29 PM EST
- Where
- Saluda County, 0.9 mi NW of Travis
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 33.980, -81.740
Saluda dispatch reported trees down on Rock Hill Road.
Thunderstorm Wind, Edgefield
- When
- September 3, 2:55 PM EST to 2:59 PM EST
- Where
- Edgefield County, Bouknight
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Department of Highways
- Coordinates
- 33.780, -81.820
DOT reported trees down on Watson Road north of Trenton.
Thunderstorm Wind, McCormick
- When
- September 3, 3:40 PM EST to 3:44 PM EST
- Where
- McCormick County, 1.5 mi NNW of Modoc
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Department of Highways
- Coordinates
- 33.750, -82.210
DOT reported trees down on secondary road 93 between Parksville and Modoc.
Thunderstorm Wind, Fairfield
- When
- September 3, 4:10 PM EST to 4:14 PM EST
- Where
- Fairfield County, 2.37 mi SSW of Rion
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 34.270, -81.150
Winnsboro Police Dept. reported a tree down on a powerline near Jackson Creek Road and Hwy 269.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Dakota, September 3 to 4, 20141 injured · $4.8 million · 2.75 in hail · 45 events
- Hail and Damaging Winds in Montana, September 3, 2014$75,000 · 1.25 in hail · 12 events
- Hail and Damaging Wind in Minnesota, September 3, 2014$25,000 · 2 in hail · 7 events
- Damaging Wind and Lightning Strike in Florida, September 3, 2014$22,000 · 2 events
- Hail in Wisconsin, September 3, 20141.75 in hail · 18 events
- Dense Fog in Illinois, September 3, 201413 events
- Hail and Damaging Wind in Minnesota, September 3, 20142.5 in hail · 13 events
- Hail in Nebraska, September 3, 20141 in hail · 7 events
- Dense Fog in Indiana, September 3, 20145 events
- Damaging Winds in Wisconsin, September 3, 201461 kt wind · 5 events
- Hail and Damaging Wind in Minnesota, September 3, 20141 in hail · 4 events
- Dense Fog in Missouri, September 3, 20143 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 532168, 532169, 532171, 532172, 532170.